Hail, Hamilton
- When
- June 9, 1:10 PM EST to 1:15 PM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.070, -85.260
A trained spotter reported nickel-size hail in Chattanooga.
With unstable conditions present, scattered severe thunderstorms initiated during the afternoon hours on the 9th and continued into the early morning hours of the 10th. Storm reports contained both damaging thunderstorm winds and hail up to golfball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
With unstable conditions present, scattered severe thunderstorms initiated during the afternoon hours on the 9th and continued into the early morning hours of the 10th. Storm reports contained both damaging thunderstorm winds and hail up to golfball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 9, 9:15 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT MON JUN 9 2008 .DISCUSSION...UPPER RIDGE CONTINUES TO SHIFT EVER SO SLOWLY EAST TOWARD THE ATLANTIC COAST AS UPPER MIDWEST TROF MOVES TOWARD THE GREAT LAKES. CONVECTIVE INHIBITION NOT AS EVIDENT ON AREA SOUNDINGS THIS MORNING AND MODEL INSTABILITY RELATIVELY IMPRESSIVE. CURRENT FORECAST ON TRACK WITH ISOLATED CONVECTION POSSIBLE IN THE VALLEY WITH SCATTERED CONVECTION IN THE MOUNTAINS BORDERING NORTH CAROLINA. ANOTHER HOT DAY IN STORE WITH NEAR RECORD WARMTH EXPECTED AGAIN ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA. ONLY UPDATE PLANNED WILL BE TO REMOVE TIMING WORDING IN FIRST PERIOD. && .POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 93 72 90 67 91 / 20 20 50 30 40 KNOXVILLE AIRPORT, TN 92 70 89 65 88 / 20 20 50 30 40 OAK RIDGE, TN 93 70 89 66 90 / 20 20 50 30 30 TRI CITIES AIRPORT, TN 92 65 88 62 86 / 20 20 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 9 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STAGNANT WEATHER PATTERN WILL CONTINUE ACROSS THE SOUTHERN APPALACHIAN REGION THROUGH THE WEEK...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY. SOME STORMS COULD BECOME SEVERE EACH DAY...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1133 AM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 SSW TOWNSEND 35.65N 83.77W
06/07/2008 BLOUNT TN DEPT OF HIGHWAYS
A FEW TREES...LIMBS AND DEBRIS DOWN ON ROADWAYS.
0408 PM TSTM WND DMG 7 S MARYVILLE 35.65N 83.97W
06/07/2008 BLOUNT TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN IN THE SIXMILE AND
BLOCKHOUSE AREAS.
0425 PM TSTM WND DMG 6 ENE MARYVILLE 35.78N 83.87W
06/07/2008 BLOUNT TN AMATEUR RADIO
SEVERAL TREES AND POWERLINES DOWN ON AND ALONG PEA RIDGE
ROAD TO THE WALLAND AREA.
&&
FERRELL/PROPSTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1135 AM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 SSW TOWNSEND 35.65N 83.77W
06/07/2008 BLOUNT TN DEPT OF HIGHWAYS
A FEW TREES...LIMBS AND DEBRIS DOWN ON ROADWAYS.
0408 PM TSTM WND DMG 7 S MARYVILLE 35.65N 83.97W
06/07/2008 BLOUNT TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN IN THE SIXMILE AND
BLOCKHOUSE AREAS.
0425 PM TSTM WND DMG 6 ENE MARYVILLE 35.78N 83.87W
06/07/2008 BLOUNT TN AMATEUR RADIO
SEVERAL TREES AND POWERLINES DOWN ON AND ALONG PEA RIDGE
ROAD TO THE WALLAND AREA.
0635 PM HAIL LENOIR CITY 35.80N 84.27W
06/07/2008 E1.25 INCH LOUDON TN LAW ENFORCEMENT
HALF DOLLAR SIZED HAIL ALL OVER THE COUNTY.
0637 PM TSTM WND DMG 2 SW LENOIR CITY 35.78N 84.30W
06/07/2008 LOUDON TN LAW ENFORCEMENT
1 LARGE TREE DOWN ON OLD SUGAR LIMB RD 2 MI SW OF LENOIR
CITY.
0640 PM HAIL LENOIR CITY 35.80N 84.27W
06/07/2008 E2.75 INCH LOUDON TN LAW ENFORCEMENT
BASEBALL SIZED HAIL IN LENOIR CITY.
&&
FERRELL/PROPSTThe Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
16 thunderstorm wind, 12 hail. Local standard time, as filed.
A trained spotter reported nickel-size hail in Chattanooga.
Dispatch reported quarter-size hail near the 911 center on Amnicola Highway in Chattanooga.
The National Forest Office reported numerous trees and large limbs downed by thunderstorm winds in the National Forest and countywide.
The Monroe County highway department reported several trees downed by thunderstorm winds on roadways.
The Monroe County Highway Department reported several trees downed by thunderstorm winds on roadways east of Madisonville.
Law enforcement reported several trees and powerlines downed by thunderstorm southwest of Greeneville.
A National Weather Service employee reported penny-size hail at Dollywood in Pigeon Forge.
Dispatch reported a tree downed by thunderstorm winds on a pickup truck parked at a home on Chestnut Oak Way 2 miles northwest of Gatlinburg.
A trained spotter reported occasional pea to penny-size hail near Glenwood School.
A trained spotter reported nickel-size hail in Mountain City.
Dispatch reported quarter-size hail west of Elizabethton.
A trained spotter reported penny-size hail in Gray.
The public reported golfball-size hail near Mosheim.
A trained spotter reported quarter-size hail in Mosheim.
A trained spotter reported nickel-size hail in Gray.
Dispatch reported a few trees downed by thunderstorm winds in Bluff City.
Dispatch reported numerous trees downed by thunderstorm winds in Elizabethton and the northern portion of the county. A tree fell on a mobile home in Elizabethton.
Dispatch reported numerous trees downed by thunderstorm winds in Gray, Johnson City and the northern portion of the county.
Dispatch reported numerous trees downed by thunderstorm winds in Bristol and countywide. A garage in Bristol was destroyed when a tree fell on it from the winds.
Dispatch reported 3 trees downed by thunderstorm winds in Dayton.
Dispatch reported penny-size hail at Niota.
Dispatch reported a tree downed by thunderstorm winds in Wartburg.
Dispatch reported numerous trees downed by thunderstorm winds countywide.
Sheriffs office reported numerous trees downed by thunderstorm winds countywide.
A trained spotter reported 2 trees downed by thunderstorm winds in Charleston.
Dispatch reported 2 trees downed by thunderstorm winds in Jacksboro.
Dispatch reported quarter-size hail at Calhoun.
Dispatch reported numerous trees downed by thunderstorm winds countywide. A roof was blown off a house at Calhoun.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103165, 103166, 103167, 103169, 103175, 103176, 103177, 103179, 111080, 111081, 111082, 111084, 111085, 111086, 111087, 111088, 111090, 111094, 111099, 111100, 111101, 111102, 111103, 111104, 111105, 111106, 111107, 111108.